MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 18IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 18IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP497H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device pd2736, and no non-conformances were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2019 and suture was used.The surgeon was having issues with suture breaking at the swage during surgery.The procedure was completed with another device.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 01/14/2020 additional information: h6.H3 device evaluation summary: two unopened samples of product code vcp497, lot ph2144 were received for analysis.The complaint sample was not returned for evaluation.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.A manufacturing record evaluation was performed for the finished device ph2144, and no non-conformities were identified.Expiration date: 06/30/2024.Date of mfg.: 07/09/2019.A manufacturing record evaluation was performed for the finished device pd2736, and no non-conformities were identified.Expiration date: 03/31/2024.Date of mfg.: 04/26/2019.Representative samples returned to support investigation of device issues captured in reports 2210968-2019-90721, 2210968-2019-90722 and 2210968-2019-90723.Analysis results have been included in follow up reports for each.

Brand Name
VCL+ UD 18IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9457498
Report Number2210968-2019-90722
Device Sequence Number19605748
Product Code GAM
UDI-Device Identifier10705031053823
UDI-Public10705031053823
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue NumberVCP497H
Device Lot NumberPD2736
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date01/14/2020
Patient Sequence Number1